|positive with ms
Mar 16, 2013
I am a gay man, recently tested hiv positive. The problem is that I suffer from multiple sclerosis and I am on an immunosuppressive drug called "Gilenya". I am waiting for my cd4 test results. Do you think it would be possible to get on an HIV treatment, together with my current ms treatment? I do not know how these two will work together.. Thank you in advance.
| Response from Dr. Young
Hello and thanks for posting.
Sorry to hear about your somewhat unusual dual diagnosis. I don't see any reason why you couldn't be on treatment for both MS and HIV.
While Gilenya is immunomodulating, it's targets are different that the targets of HIV (or HIV treatment). If anything, you'd want your immune system to be as normal as possible, both for prevention of HIV-related illness and for Gilenya to work best.
It will be important for all of your doctors to be communicating with each other, so that any appropriate monitoring for symptoms or side effects is done.
I hope that helps;stay in touch and let our readers know of our progress. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Blowjob Sign Of HIV AIDS
- Painful Red Spots After Receiving Oral Sex Worried I Have HIV
- Rectal Bleeding After Anal Fingering Worried I Have HIV
- Sore On Penis After Foreplay Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- My Vagina Hurts And Has A Strange Smell Could It Be A Std
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.